Alabama, 2005

Tornado in Alabama, July 6, 2005

July 6, 2005 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 1:50 PM CST, 6 minutes earlier.

Area forecast discussion, Jul 6, 1:50 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT WED JUL 6 2005

.SHORT TERM...(LATE THIS AFTERNOON THROUGH SATURDAY) TORNADO AND HEAVY
RAINFALL POTENTIAL FOR THE REST OF THIS AFTERNOON INTO TONIGHT ASSOCIATED
FROM TROPICAL DEPRESSION CINDY ARE THE MAIN CONCERNS.

FOR THE SHORT TERM...USED A BLEND OF MODEL DATA...BUT SLIGHTLY LEANED
TOWARDS THE GFS MODEL...SINCE IT APPEARS TO HANDLE THE LOCATION...
RAINFALL AMOUNTS...AND MOISTURE WITH CINDY BEST.  BEYOND TONIGHT...THE
NAM MODEL APPEARS TO BE TOO WET...WHILE THE GFS MODEL APPEARS TO BE DRY.

AT 230 PM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED OVER CLARKE AND WILCOX
COUNTIES IN SOUTHWEST ALABAMA.  THE DEPRESSION WAS MOVING NORTHEAST AROUND
15 MPH.  RAIN WAS WIDESPREAD ACROSS CENTRAL ALABAMA WITH THE HEAVIEST RAIN
OCCURRING SOUTH OF A TUSCALOOSA TO AUBURN LINE.  DOPPLER RADAR INDICATED THAT
TWO TO FOUR INCHES OF RAINFALL HAS OCCURRED TODAY BETWEEN DEMOPOLIS AND SELMA.

BANDS OF THUNDERSTORMS WITH STRONG ROTATION EXTENDED SOUTHEAST OF A
SELMA TO ROANOKE LINE.  ISOLATED TORNADOES ARE POSSIBLE IN THESE BANDS.
POSSIBLE TORNADO DAMAGE HAS BEEN REPORTED IN ELMORE COUNTY.

ACROSS CENTRAL ALABAMA...SURFACE TEMPERATURES RANGED AT 230 PM CDT FROM
AROUND 70 DEGREES IN RAIN-COOLED AIR WEST OF INTERSTATE 65 TO THE UPPER 80S
NEAR EUFAULA.  SURFACE DEWPOINTS RANGED FROM THE MID 60S WEST TO THE MID 70S
SOUTHEAST OF INTERSTATE 85.  THE AIR WAS VERY UNSTABLE SOUTHEAST OF A SELMA
TO AUBURN LINE.

FOR THE REST OF THIS AFTERNOON AND TONIGHT...CINDY...OR WHAT/S LEFT OF CINDY...
WILL MOVE NORTHEAST AND REACH SELMA AROUND 6 PM CDT...THEN MOVE INTO GEORGIA
BETWEEN HEFLIN AND LANETT AROUND MIDNIGHT.

ISOLATED TORNADOES ARE POSSIBLE EAST OF A SELMA TO GADSDEN LINE...INCLUDING
THE MONTGOMERY...TROY...AUBURN...AND ANNISTON AREAS...THROUGH 9 PM CDT.
STRONG LOW LEVEL WINDS AND VERY UNSTABLE AIR EAST OF CINDY WILL ALLOW THE
DEVELOPMENT OF ROTATING SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL
ALABAMA THROUGH EARLY EVENING BEFORE THE ATMOSPHERE COOLS AND WINDS WEAKEN
AFTER SUNSET.  TWO TORNADO WATCHES ARE IN EFFECT UNTIL 7 PM CDT FOR EAST
CENTRAL ALABAMA UNTIL 7 PM CDT.

HEAVY RAINFALL IS POSSIBLE TONIGHT ALONG AND JUST NORTH OF CINDY WHERE TWO
TO FOUR INCHES ARE POSSIBLE.  THE HEAVIEST RAIN WILL OCCUR THIS EVENING
ROUGHLY ALONG A DEMOPOLIS TO CLANTON TO WEDOWEE LINE.  CURRENT FLASH FLOOD
WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR AREAS GENERALLY SOUTH OF A
LIVINGSTON TO WEDOWEE LINE HANDLES THIS WELL...AND DO NOT PLAN ON ADJUSTING IT.
MOST OF THE RAIN SHOULD MOVE OUT OF ALABAMA AND INTO GEORGIA BY 3 AM CDT.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FOR NEARLY THE SAME
AREAS COVERED BY THE FLASH FLOOD WATCH.  SUSTAINED WINDS OF 10 TO 20 MPH
WITH GUSTS UP TO 30 MPH ARE LIKELY ACROSS THESE AREAS TONIGHT AS CINDY
MOVES ACROSS.  THE WINDS WILL SLOWLY DIMINISH THROUGH THE NIGHT AS CINDY
WEAKENS AND MOVES AWAY FROM THE AREA.

THURSDAY THROUGH SATURDAY...GENERALLY EXPECT DRIER CONDITIONS AND
LOWER RAIN CHANCES DURING THIS TIME FRAME.  THE HIGHEST RAIN CHANCES...
THUS HIGHEST MOISTURE AND BEST LIFT...WILL BE ACROSS AREAS SOUTH OF
INTERSTATE 20.  KEPT MAINLY AFTERNOON/EVENING RAIN CHANCES DURING
THIS TIME FRAME...GENERALLY IN THE 20 (NORTHWEST) TO 50 (SOUTHEAST)
PERCENT RANGE.  HEAVY RAINFALL AND SEVERE WEATHER ARE NOT EXPECTED.

AS FOR TEMPERATURES...TOOK A BLEND OF MODEL DATA.  THINK THE NAM/MET MODEL
NUMBERS LOOK A BIT MORE ON TRACK THAN THE GFS MODEL.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE MAIN CONCERN IS THE POSSIBLE
EFFECTS FROM TROPICAL STORM/HURRICANE DENNIS SUNDAY THROUGH TUESDAY.

THE LATEST NHC GUIDANCE...SIMILAR TO THE GFS MODEL...HAS HURRICANE
DENNIS APPROACHING CENTRAL ALABAMA AND MAKING LANDFALL NEAR PENSACOLA
FLORIDA MONDAY MORNING AS A MAJOR CATEGORY THREE HURRICANE.  FOR NOW...
WITH MUCH UNCERTAINTY IN THE FORECAST TRACK OF DENNIS...WILL KEEP MID RANGE
RAIN CHANCES SUNDAY THROUGH TUESDAY...WHICH ARE ABOVE MEX MODEL GUIDANCE
AND CLIMATOLOGY.  PLAN ON KEEPING GUSTY WINDS IN THE FORECAST SUNDAY
THROUGH TUESDAY AS WELL.

DENNIS MAY HAVE SIGNIFICANT HEAVY RAINFALL...WIND...AND POSSIBLE TORNADO
IMPACTS TO CENTRAL ALABAMA SUNDAY THROUGH TUESDAY.  STAY TUNED TO THE
LATEST FORECASTS AND INFORMATION REGARDING THE TRACK OF DENNIS AND ITS
POTENTIAL IMPACTS ON CENTRAL ALABAMA.

&&

.SYNOPSIS...TROPICAL DEPRESSION CINDY WILL MOVE ACROSS CENTRAL ALABAMA
THIS EVENING AND BRING HEAVY RAINFALL AND POSSIBLE TORNADOES TO THE
FORECAST AREA TONIGHT.  DRIER WEATHER CAN BE EXPECTED THURSDAY
THROUGH SATURDAY.  TROPICAL STORM/HURRICANE DENNIS WILL APPROACH
THE AREA LATE THIS WEEKEND AND POSSIBLY AFFECT CENTRAL ALABAMA
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  82  67  90 / 100  50  30  20
ANNISTON    68  83  68  90 / 100  50  30  30
BIRMINGHAM  67  84  69  90 / 100  30  20  20
TUSCALOOSA  67  88  68  92 /  90  20  10  20
CALERA      67  86  69  90 / 100  40  20  20
AUBURN      72  86  70  89 /  90  50  30  30
MONTGOMERY  72  89  71  93 /  70  50  30  30
TROY        71  89  70  92 /  60  50  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING SUMTER TO BIBB AND
SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH

LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR THE SAME AREAS
INCLUDED IN THE FLASH FLOOD WATCH EXCEPT FOR SHELBY/TALLADEGA/CLAY/RANDOLPH
COUNTIES.

&&

MBS/91
Hazardous weather outlook, Jul 5, 4:44 PM CST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT TUE JUL 5 2005

ALZ011>015-017>050-062244-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
544 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM.  NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME
STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).

TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE
MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN
MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT
MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND
SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND
LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5
INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM
WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A
THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN
BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE
SOUTHERN HALF OF THE CWA.

AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO
DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT
OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK...
INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS.

LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE
WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE
LATEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER
THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.

In the hours before

Local storm report, Jul 6, 1:43 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 SE BILLINGSLEY        32.63N 86.67W
07/06/2005                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY RD 19 NEAR VIDA. POSSIBLE TORNADO

0205 PM     TSTM WND DMG     SHORTER                 32.40N 85.94W
07/06/2005                   MACON              AL   PUBLIC

            LIGHT SHINGLE DAMAGE AND FEW SIGNS DOWN.

0205 PM     TSTM WND DMG     SHORTER                 32.40N 85.94W
07/06/2005                   MACON              AL   LAW ENFORCEMENT

            WINDOW DAMAGE. POSSIBLE TORNADO

&&

STEFKOVICH
Local storm report, Jul 6, 1:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/06/2005                   ELMORE             AL   EMERGENCY MNGR

            POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
            TORNADO

&&

STEFKOVICH
Local storm report, Jul 6, 1:49 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     WETUMPKA                32.54N 86.20W
07/06/2005                   ELMORE             AL   EMERGENCY MNGR

            POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
            TORNADO

&&

STEFKOVICH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Autauga

When
July 6, 1:56 PM CST
Where
Autauga County, 5 mi SW of Prattville
Rating
F0
Path length
0.2 mi
Path width
25 yd
Property damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
32.417, -86.550

National Weather Service meteorologists surveyed the damage between Prattville and Autaugaville and determined the damage was the result of a tornado. The tornado briefly touched down at approximately 256 PM CDT near the intersection of State Highway 14 and County Road 27. This location is roughly half way between Prattville and Autaugaville. The damage was limited to a few snapped off trees along the short path. The tornado damage path was 1/4 of a mile long and 25 yards wide at its widest point. This tornado was spawned during Tropical Storm Cindy.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466383.